MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number H74939207060470
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a balloon rupture occurred.A 6.0 x 40, 75 cm gladiator elite balloon catheter was advanced for dilatation.A 5f mini-catheter sheath was successfully inserted into the left radial artery, 1 cm proximal to the wrist joint, using the seldingermethod.A 6f vascular sheath was then inserted with the 6f guide wire, and 3000u of heparin was administered intravenously.The guide wire was smoothly advanced to the proximal end of the cephalic vein.The 4 x 40mm, 75cm gladiator balloon was delivered and inflated at 24 atm for 30 seconds to treat the occlusion and stenosis in the cephalic vein.However, a follow-up ultrasound revealed insufficient dilation, so a 6 x 40mm, 75cm gladiator balloon was used.During inflation to 20 atm, the pressure dropped, indicating a balloon was broken.A replacement balloon was used, and the pressure was increased to 24 atm for 30 seconds, the occlusion and stenosis of cephalic vein were fully dilated.After withdrawing the catheter and guide wire, the sheath was removed, and local pressure bandaging was applied.The procedure was completed with another of the same device.No complications were reported, and the patient was stable post procedure.
 
Additional Manufacturer Narrative
E1 - initial reporter address 1: (b)(6).
 
Event or Problem Description
It was reported that a balloon rupture occurred.A 6.0 x 40, 75 cm gladiator elite balloon catheter was advanced for dilatation.A 5f mini-catheter sheath was successfully inserted into the left radial artery, 1 cm proximal to the wrist joint, using the seldinger method.A 6f vascular sheath was then inserted with the 6f guide wire, and 3000u of heparin was administered intravenously.The guide wire was smoothly advanced to the proximal end of the cephalic vein.The 4 x 40mm, 75cm gladiator balloon was delivered and inflated at 24 atm for 30 seconds to treat the occlusion and stenosis in the cephalic vein.However, a follow-up ultrasound revealed insufficient dilation, so a 6 x 40mm, 75cm gladiator balloon was used.During inflation to 20 atm, the pressure dropped, indicating a balloon was broken.A replacement balloon was used, and the pressure was increased to 24 atm for 30 seconds, the occlusion and stenosis of cephalic vein were fully dilated.After withdrawing the catheter and guide wire, the sheath was removed, and local pressure bandaging was applied.The procedure was completed with another of the same device.No complications were reported, and the patient was stable post procedure.
 
Additional Manufacturer Narrative
E1 - initial reporter address 1: (b)(6).Device evaluated by mfr: the gladiator was returned for analysis.A visual examination revealed that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A longitudinal tear was identified in the balloon material.The tear measured 42 mm in length and extended from a position 5 mm distal of the proximal markerband to 8 mm distal of the distal markerband.A visual and tactile examination observed no damage to the tip of the device and no kinks or damage to the shaft of the device.Both markerbands were undamaged and present on the shaft of the device.
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was reported that a balloon rupture occurred.A 6.0 x 40, 75 cm gladiator elite balloon catheter was advanced for dilatation.A 5f mini-catheter sheath was successfully inserted into the left radial artery, 1 cm proximal to the wrist joint, using the seldinger method.A 6f vascular sheath was then inserted with the 6f guide wire, and 3000u of heparin was administered intravenously.The guide wire was smoothly advanced to the proximal end of the cephalic vein.The 4 x 40mm, 75cm gladiator balloon was delivered and inflated at 24 atm for 30 seconds to treat the occlusion and stenosis in the cephalic vein.However, a follow-up ultrasound revealed insufficient dilation, so a 6 x 40mm, 75cm gladiator balloon was used.During inflation to 20 atm, the pressure dropped, indicating a balloon was broken.A replacement balloon was used, and the pressure was increased to 24 atm for 30 seconds, the occlusion and stenosis of cephalic vein were fully dilated.After withdrawing the catheter and guide wire, the sheath was removed, and local pressure bandaging was applied.The procedure was completed with another of the same device.No complications were reported, and the patient was stable post procedure.It was further reported that the stenosis of the lesion was 70% and was located in the mildly tortuous and non-calcified cephalic vein.

Brand Name
GLADIATOR ELITE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20904320
Report Number2124215-2024-78273
Device Sequence Number13044823
Product Code LIT
UDI-Device Identifier08714729809739
UDI-Public08714729809739
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132810
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939207060470
Device Catalogue NumberH74939207060470
Device Lot Number0033274724
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2024
Supplement Date Received by Manufacturer12/12/2024
12/19/2024
Initial Report FDA Received Date12/11/2024
Supplement Report FDA Received Date01/08/2025
01/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown